Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 116, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 23, 2007, 5:10 PM CDT for Texas County, Wright County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 23, 2007, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 232212 FFWSGF MOC215-229-240400- /X.NEW.KSGF.FF.W.0116.070623T2210Z-070624T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 510 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... WRIGHT COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1100 PM CDT. * AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR RAINFALL RATE ESTIMATES INDICATED THAT TWO INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR IN PARTS OF WESTERN TEXAS COUNTY AND EASTERN WRIGHT COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... MOUNTAIN GROVE AND CABOOL. ADDITIONAL RAINFALL AMOUNTS OF QUARTER INCH TO LOCALLY HIGHER AMOUNTS OVER AN INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3708 9243 3740 9244 3741 9198 3706 9195 $$ WISE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:22 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 23, 3:22 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 PM CDT SAT JUN 23 2007 .DISCUSSION... MCV MOVED INTO NORTHWEST AR THIS AFTERNOON WHILE AN UPPER TROUGH ALSO APPROACHED THE REGION FROM THE NORTHWEST. PROFILERS INDICATE THAT THE TROUGH AXIS EXTENDS FROM NE MO INTO EXTREME SW MO/SE KS WITH 500MB WINDS VEERING AT NEODESHA DURING THE PAST COUPLE OF HOURS. SUBSIDENCE BEHIND THE TROUGH AXIS AS SUPPRESSED CONVECTION OVER THE NW HALF OF THE CWFA SO FAR. ANOTHER BOUNDARY MARKED (OR IN PART PRODUCED BY) THE LEADING EDGE OF CU FIELD OVER NORTHERN MO IS ALSO PUSHING SOUTH. GIVEN THE INSTABILITY OVER THE FORECAST AREA...FAIRLY UNIFORM MLCAPES OF 1000-1500 J/KG IN AREAS NOT WORKED OVER BY FRESH CONVECTION...BELIEVE WE CAN STILL SEE SOME SHOWER/THUNDERSTORM DEVELOPMENT OVER THE WESTERN CWFA THIS AFTERNOON...BUT ATTM NOT EXPECTING A GREAT AMOUNT OF COVERAGE. FOR NOW HAVE MY HIGHEST POPS WHERE ONGOING CONVECTION IS OCCURRING OVER SOUTH CNTRL MO...AND MAY HAVE TO ADJUST FURTHER BASED ON TRENDS. HAVE A PERSISTENCE FORECAST...MORE OR LESS...FOR THE NEXT THREE-FOUR DAYS. A WEAK UPPER SHEAR AXIS WILL REMAIN IN PLACE OVER THE AREA. THE MAIN EMPHASIS FOR DIURNAL CONVECTION WILL LIKELY BE THE SOUTHERN AND EASTERN CWFA...BUT WILL HAVE DAYTIME AND EVENING RAIN CHANCES EVERYWHERE TO SOME DEGREE. BOTH THE GFS AND ECMWF AMPLIFY THE UPPER PATTERN LATE IN THE WORK WEEK (THU-FRI) WITH A RIDGE AXIS OVER THE ROCKIES LEAVING OUR REGION IN NW FLOW ALOFT. THE GFS MOVES A COLD FRONT INTO CENTRAL AND SOUTHERN MO/SE KS THU/THU NIGHT AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST. THE ECMWF IS SHOWING A SIMILAR TENDENCY BUT IS A LITTLE SLOWER WITH THE FROPA. HAVE MAINTAINED POPS FOR THE THU-FRI TIME PERIOD...BUT WILL NEED TO WATCH MED RANGE MODEL TRENDS TO BETTER NAIL DOWN TIMING IN LATER PERIODS. WENT FAIRLY CLOSE TO MOS GUIDANCE AND/OR PERSISTENCE FOR TEMPERATURES. WE STILL HAVENT REACH 90 DEG F AT KSGF YET THIS YEAR...USUALLY A CHARACTERISTIC OF A RELATIVELY MOIST SPRING. DSA && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED AROUND ANY STORMS. THE STORMS WILL QUICKLY DIMINISH THIS EVENING WITH A FEW LOW CLOUDS REMAINING...ALTHOUGH NOT ENOUGH TO CARRY ANY CEILINGS. AM EXPECTING SOME LIGHT FOG LATER TONIGHT AT BOTH TAF LOCATIONS. BROUGHT VISIBILITIES DOWN TO 6SM WITH A TEMPO FOR 5SM. PREVAILING WINDS THROUGH SUNDAY MORNING WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 23, 1:02 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT SAT JUN 23 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 102 PM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. THE ISOLATED STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS OF 50 TO 60 MPH...DIME TO NICKEL SIZED HAIL...AND HEAVY RAIN WITH LOCALIZED FLOODING. LIGHTNING IS A DANGER WITH ALL THUNDERSTORMS. AREAS AFFECTED AND TIMING: OVER THE ENTIRE OUTLOOK AREA THROUGH EARLY THIS EVENING. DISCUSSION: THE INTERACTION OF MODERATE INSTABILITY...OUTFLOW BOUNDARIES...AND WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS AND OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EARLY THIS EVENING. RELATIVELY WEAK WINDS ALOFT WILL LIMIT STORM ORGANIZATION...BUT WHERE POCKETS OF INSTABILITY CAN DEVELOP...ISOLATED STRONG TO SEVERE PULSE TYPE CONVECTION MAY RESULT WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON AN AFTERNOON BASIS THROUGH FRIDAY. A MOIST AIRMASS COUPLED WITH SUFFICIENT INSTABILITY WILL SUPPORT THUNDERSTORM DEVELOPMENT. BRIEF HEAVY RAINFALL ALONG WITH GUSTY WINDS WILL ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STRONGEST STORMS...SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jun 23, 12:52 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1252 PM CDT SAT JUN 23 2007 MOZ105-231830- OZARK MO- 1252 PM CDT SAT JUN 23 2007 ...SIGNIFICANT WEATHER ALERT FOR OZARK COUNTY UNTIL 130 PM CDT... AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GAINESVILLE...OR 24 MILES SOUTHEAST OF AVA...MOVING EAST AT 20 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN OZARK COUNTY...INCLUDING THE TOWN OF SYCAMORE. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SCHAUMANN
Special weather statement, Jun 23, 1:51 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 151 PM CDT SAT JUN 23 2007 MOZ082-097-231930- TEXAS MO-HOWELL MO- 151 PM CDT SAT JUN 23 2007 ...SIGNIFICANT WEATHER ALERT FOR HOWELL AND TEXAS COUNTIES UNTIL 230 PM CDT... AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF CABOOL TO 11 MILES SOUTHWEST OF WEST PLAINS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF HOUSTON TO 11 MILES SOUTHWEST OF WEST PLAINS...MOVING EAST AT 20 MPH. THESE STORMS WILL BE NEAR... WEST PLAINS BY 205 PM CDT. 6 MILES SOUTH OF RAYMONDVILLE BY 215 PM CDT. MOUNTAIN VIEW BY 225 PM CDT. THE TOWNS OF YUKON...CLEAR SPRINGS...WHITE CHURCH...PEACE VALLEY... EUNICE...BRANDSVILLE...ARROLL AND HARTSHORN ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. SCHAUMANN
Special weather statement, Jun 23, 2:50 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT SAT JUN 23 2007 MOZ106-232015- OREGON MO- 250 PM CDT SAT JUN 23 2007 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 315 PM CDT... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF ALTON...OR 10 MILES EAST OF THAYER...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... 9 MILES SOUTHEAST OF ALTON BY 300 PM CDT. THE TOWN OF WILDERNESS IS IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
Special weather statement, Jun 23, 4:34 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 434 PM CDT SAT JUN 23 2007 MOZ082-232200- TEXAS MO- 434 PM CDT SAT JUN 23 2007 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 500 PM CDT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MOUNTAIN GROVE...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTHWEST OF HOUSTON BY 500 PM CDT. THE TOWNS OF SIMMONS...SOLO...ELK CREEK AND BUCYRUS ARE IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
Local storm report, Jun 23, 5:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM LIGHTNING 2 N HUGGINS 37.35N 92.20W
06/23/2007 TEXAS MO EMERGENCY MNGR
*** 5 INJ *** LIGHTNING FROM STRONG THUNDERSTORMS INJURED
SEVERAL PEOPLE AT A CAMP GROUND NORTH OF TOWN. EMERGENY
MEDICAL PERSONNEL HAVE BEEN DISPACHED TO THE SCENE.
INITIAL INFORMATION INDICATES 4-5 SERIOUS INJURIES.
&&
HATCHSpecial weather statement, Jun 23, 5:00 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT SAT JUN 23 2007 MOZ082-092-232230- WRIGHT MO-TEXAS MO- 500 PM CDT SAT JUN 23 2007 ...SIGNIFICANT WEATHER ALERT FOR TEXAS AND WRIGHT COUNTIES UNTIL 530 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF MOUNTAIN GROVE...MOVING EAST AT 15 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...INCLUDING THE TOWNS OF BENDAVIS AND HUGGINS. WINDS AROUND 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 52 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.